question-icon

What causes pimples on the scalp after taking Ferrous Sulfate?

default
Posted on Fri, 24 Aug 2018
Question: I was diag with low Iron on my lab teat. My doctor gave me ferrous sulf325mg tab. I have broken out with pimples all over my scalp and it is progressing down my forehead, behind the ears and back of the neck. My mother was unable to take sulfur. I am wondering if this break-out is a result of the medication?
Thank you!
doctor
Answered by Dr. Asmeet Kaur Sawhney (1 hour later)
Brief Answer:
Could be a reaction to medicine

Detailed Answer:

Hello,

I have gone through your complaints and it could be a reaction to iron tablets.
I would recommend you to stop this medicine, take antihistaminics like tablet Cetrizine once daily at bedtime and apply cortisone cream on the affected areas twice daily for 8-10 days.
This should help in resolving your rash.

Take Care!
Dr. Asmeet Kaur Sawhney,
Dermatologist

Above answer was peer-reviewed by : Dr. Nagamani Ng
doctor
Answered by
Dr.
Dr. Asmeet Kaur Sawhney

Dermatologist

Practicing since :2007

Answered : 4881 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes pimples on the scalp after taking Ferrous Sulfate?

Brief Answer: Could be a reaction to medicine Detailed Answer: Hello, I have gone through your complaints and it could be a reaction to iron tablets. I would recommend you to stop this medicine, take antihistaminics like tablet Cetrizine once daily at bedtime and apply cortisone cream on the affected areas twice daily for 8-10 days. This should help in resolving your rash. Take Care! Dr. Asmeet Kaur Sawhney, Dermatologist